Hail, Scotts Bluff
- When
- June 2, 7:36 PM MST to 7:40 PM MST
- Where
- Scotts Bluff County, Mitchell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.950, -103.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 12:38 PM MST, 6 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT SAT JUN 2 2001 SEVERE THUNDERSTORM POTENTIAL THROUGH THE EVENING STILL IN QUESTION OVER THE CWA. GOOD SYNOPTIC LIFT AND FAVORABLE INSTABILITY AND CAPES IN THE SOUTHEAST WYOMING PLAINS CURRENTLY...BUT DECENT DEW POINTS ARE ONLY IN A VERY SHALLOW LAYER. THROUGH THE EVENING...THE AIR MASS SHOULD CONTINUE TO MOISTEN AND THE CAP OVER THE WESTERN NEBRASKA PANHANDLE SHOULD END. MOST OF THE ACTIVITY THROUGH THE EVENING WILL NOT BE SEVERE...BUT SOME CELLS COULD PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS WITH THE BUOYANCY AND SHEAR EXPECTED. PRECIPITATION WILL BECOME MORE STRATIFORM AND WIDESPREAD BY LATE EVENING AS BOUNDARY LAYER UPSLOPE PERSISTS...MOISTURE INCREASES AND FLOW ALOFT BECOMES MORE DIFFLEUNT. SHORTWAVE TROUGH FROM EASTERN IDAHO TO EASTERN NEVADA EARLY THIS AFTERNOON WILL WEAKEN AS IT MOVES CLOSER TO THE RIDGE AXIS ALOFT. MODELS DIFFER WITH THE DEVELOPING UPPER LOW OVER WYOMING AND MONTANA THROUGH MONDAY. THE AVN IS FURTHER NORTH WITH THE UPPER LOW AND ENERGY ROTATING AROUND THE LOW...WHILE THE ETA IS FURTHER SOUTH. PREFER THE MORE CONSISTENT ETA...ESPECIALLY WITH THE STRONG 250 MB JET STILL ON BACKSIDE OF THE TROUGH AT 12Z. POSITION OF THE UPPER LOW WILL GIVE THE MORE WIDESPREAD AND SIGNIFICANT RAINFALL TO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...ESPECIALLY SUNDAY AFTERNOON THROUGH MONDAY. FURTHER SOUTH...THE RAINFALL MAY BE MORE SHOWERY WITH THE WESTERLY DOWNSLOPE WINDS OVER THAT AREA BY SUNDAY NIGHT AND CONTINUING ON MONDAY. MODELS CONSISTENT IN BRINGING A SIGNIFICANT SHORTWAVE TROUGH ACROSS THE CWA SUNDAY AFTERNOON AND SUNDAY NIGHT... WITH THE DOWNSLOPE WINDS PICKING UP AFTER ITS PASSAGE AND PRODUCING A BORA WIND EVENT. STRONG COLD AIR ADVECTION WILL TAKE PLACE ON SUNDAY BEHIND THE PASSAGE OF THE SHORTWAVE TROUGH WITH THE COOL AIR STAYING OVER THE CWA ON MONDAY. UPSTREAM 700 MB TEMPERATURES HAVE COOLED AROUND 10 DEGREES SINCE 12Z FRIDAY MAKING FOR A COOLER DAY ON SUNDAY AND EVEN COOLER FOR MONDAY. MAIN CONCERN FOR READINGS AT OR BELOW FREEZING ARE STILL FOR MONDAY NIGHT...BUT LOW TEMPERATURES WILL LIKELY BE IN THE MID TO UPPER 30S. SPC HAS KEPT SLIGHT RISK OF SEVERE OVER A PORTION OF THE CWA ON SUNDAY AFTERNOON AND EVENING. IN ADVANCE OF THE SHORTWAVE TROUGH THIS MAY WORK OUT...ESPECIALLY IN THE WESTERN PANHANDLE. THE INCREASE IN BOUNDARY LAYER MOISTURE TONIGHT SHOULD BRING A GOOD POSSIBILITY OF LOW CLOUDS AND FOG TO FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATER TONIGHT THROUGH MID MORNING SUNDAY. .ESTENDED DISCUSSION...RETURN TO SUMMER LIKE WEATHER COMING UP IN THE EXTENDED AS WARM AND DRY PATTERN SETS UP. AFTER UPPER LOW OVER NORTHERN PLAINS ON TUESDAY MOVES EAST...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO THE INTER-MOUNTAIN WEST PER ETA. THIS RIDGE WILL DOMINATE THE CWA INTO THE WEEKEND. THE ONLY SOMEWHAT SIGNIFICANT FEATURE IS A WEAK RIPPLE IN THE 700 MB FLOW WHICH MOVES ACROSS THE AREA THURSDAY. BUT WITH LIMITED MOISTURE ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE MENTIONED. .CYS..E. WY...NONE. NE...NONE. WEILAND/DAUGHERTY
NEZ001>003-019>021-054-055-WYZ059>070-030100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 531 PM MDT SAT JUN 2 2001 ...THUNDERSTORMS WITH STRONG WINDS PUSHING ACROSS SOUTH CENTRAL AND EASTERN WYOMING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST AT 30 MPH ACROSS THE REGION THIS EVENING. THE MAIN THREAT FROM STORMS WILL BE GUSTY WINDS OVER 50 MPH. LATE THIS AFTERNOON...WIND GUSTS OF 54 MPH WERE REPORTED AT RAWLINS AND 56 MPH AT CASPER. LIGHTNING WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE ACTIVITY SHOULD MOVE OUT OF WYOMING AND INTO THE NEBRASKA PANHANDLE AS THE EVENING PROGRESSES. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS ACROSS SOUTH CENTRAL AND SOUTHEAST WYOMING...AND THE WESTERN NEBRASKA PANHANDLE THIS EVENING. BRIEF DAMAGING WIND GUSTS WILL BE POSSIBLE IN SOME LOCALES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES AND POSSIBLE WARNINGS. JK WCJIN-WYSE-WYNE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255676.